Alert archive / California / High Wind Watches in 2015
High Wind Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Apr 13, 2015, 12:35 PM PDT for 4 counties in California. It took effect at Apr 15, 2015, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 12:35 PM PDT (19:35 UTC)
- In effect from
- Apr 15, 2015, 3:00 AM PDT
- Expired
- Apr 14, 2015, 11:46 AM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WWUS76 KSGX 131935 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1235 PM PDT MON APR 13 2015 ...A HIGH WIND WATCH IS IN EFFECT FOR AREAS BELOW THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND THE FAR NORTH AND EASTERN PORTIONS OF THE COACHELLA VALLEY WEDNESDAY AND THURSDAY... .DEVELOPING LOW PRESSURE ALOFT OVER THE DESERT SOUTHWEST... COMBINED WITH BUILDING HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN STRONG AND GUSTY WINDS WEDNESDAY MORNING THROUGH THURSDAY MORNING BELOW SOME PASSES AND CANYONS OF SOUTHERN CALIFORNIA. THE STRONG WIND GUSTS AND AND VERY DRY CONDITIONS WILL INCREASE THE WILDFIRE THREAT...ESPECIALLY ALONG AND NEAR THE FOOTHILLS. CAZ048-055-057-061-065-554-140430- /O.NEW.KSGX.HW.A.0003.150415T1000Z-150416T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY INLAND AREAS- 1235 PM PDT MON APR 13 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. LOCALLY STRONGER GUSTS TO 70 MPH POSSIBLE BELOW THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND BELOW THE MORONGO PASS. * TIMING...BEGINNING EARLY WEDNESDAY MORNING...WEAKENING SLIGHTLY WEDNESDAY AFTERNOON...AND THEN INCREASING AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. * LOCATION...ALONG THE COASTAL FOOTHILLS OF THE SAN BERNARDINO... SANTA ANA...AND LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...LOCALLY REDUCED TO 1/4 MILE OR LESS AT TIMES IN BLOWING DUST AND SAND * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND CREATE SUDDEN REDUCTIONS IN VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS COULD BE STRONG ENOUGH TO DAMAGE SIGNS AND TOPPLE POWER POLES. INCREASED WILDFIRE THREAT. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON AND DIMINISH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAD
3 follow-up statements
277 WWUS76 KSGX 140413 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 913 PM PDT MON APR 13 2015 ...A HIGH WIND WATCH IS IN EFFECT FOR AREAS BELOW THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND THE FAR NORTH AND EASTERN PORTIONS OF THE COACHELLA VALLEY WEDNESDAY AND THURSDAY... .DEVELOPING LOW PRESSURE ALOFT OVER THE DESERT SOUTHWEST... COMBINED WITH BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN STRONG AND GUSTY WINDS WEDNESDAY MORNING THROUGH THURSDAY MORNING BELOW SOME PASSES AND CANYONS OF SOUTHERN CALIFORNIA. THE STRONG WIND GUSTS AND VERY DRY CONDITIONS WILL INCREASE THE WILDFIRE THREAT...ESPECIALLY ALONG AND NEAR THE FOOTHILLS. CAZ048-055-057-061-065-554-141200- /O.CON.KSGX.HW.A.0003.150415T1000Z-150416T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- ORANGE COUNTY INLAND AREAS- 913 PM PDT MON APR 13 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. LOCALLY STRONGER GUSTS TO 70 MPH POSSIBLE BELOW THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND BELOW THE MORONGO PASS. * TIMING...BEGINNING EARLY WEDNESDAY MORNING...WEAKENING SLIGHTLY WEDNESDAY AFTERNOON...AND THEN INCREASING AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. * LOCATIONS...ALONG THE COASTAL FOOTHILLS OF THE SAN BERNARDINO...SANTA ANA...AND LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...LOCALLY REDUCED TO 1/4 MILE OR LESS AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND CREATE SUDDEN REDUCTIONS IN VISIBILITY DUE TO BLOWING DUST AND SAND. WINDS COULD BE STRONG ENOUGH TO DAMAGE SIGNS AND TOPPLE POWER POLES. INCREASED WILDFIRE THREAT. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON AND DIMINISH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ALBRIHT
356 WWUS76 KSGX 141017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 317 AM PDT TUE APR 14 2015 ...A HIGH WIND WATCH IS IN EFFECT NEAR THE COASTAL FOOTHILLS FOR LATE TONIGHT INTO THURSDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF LOCALLY STRONG GUSTY NORTHEAST TO EAST WINDS TO THE COASTAL FOOTHILLS AT TIMES FROM LATE TONIGHT INTO THURSDAY. CAZ055-057-061-065-141130- /O.CAN.KSGX.HW.A.0003.150415T1000Z-150416T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY-SAN GORGONIO PASS NEAR BANNING- 317 AM PDT TUE APR 14 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WATCH. AREAS OF NORTHEAST WINDS OF 20 TO 30 MPH AT TIMES WITH GUSTS TO 45 MPH FOR LATE TONIGHT INTO THURSDAY. $$ CAZ050-142130- /O.EXB.KSGX.HW.A.0003.150416T1100Z-150416T2100Z/ SAN DIEGO COUNTY VALLEYS- 317 AM PDT TUE APR 14 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...FOR PORTIONS OF THE INLAND VALLEYS. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ048-554-142130- /O.EXT.KSGX.HW.A.0003.150415T1000Z-150416T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- ORANGE COUNTY INLAND AREAS- 317 AM PDT TUE APR 14 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS...BELOW THE BANNING PASS...AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...STRONGER WINDS FOR WEDNESDAY MORNING...AND AGAIN THURSDAY MORNING WITH STRONGEST WINDS BELOW THE BANNING PASS THURSDAY MORNING. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON AND DIMINISH THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
192 WWUS76 KSGX 141846 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1146 AM PDT TUE APR 14 2015 ...WIND ADVISORIES IN EFFECT FOR THE MOUNTAINS...FOOTHILLS AND INLAND VALLEYS FROM LATE TONIGHT INTO THURSDAY AFTERNOON... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AREAS OF STRONG GUSTY NORTHEAST TO EAST WINDS LATE TONIGHT INTO THURSDAY. THE INITIAL BURST OF NORTHERLY WINDS WILL SURFACE THROUGH THE CAJON PASS...INTO THE INLAND EMPIRE AND ACROSS THE ORANGE COUNTY MOUNTAINS AND FOOTHILLS. FROM WEDNESDAY NIGHT THROUGH THURSDAY STRONG EAST TO NORTHEAST WINDS WILL IMPACT THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND VALLEYS. THE WINDS WILL DECREASE THURSDAY AFTERNOON. CAZ048-554-150615- /O.UPG.KSGX.HW.A.0003.150415T1000Z-150416T2100Z/ /O.NEW.KSGX.WI.Y.0013.150415T1000Z-150416T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- ORANGE COUNTY INLAND AREAS- 1146 AM PDT TUE APR 14 2015 ...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS...BELOW THE BANNING PASS...AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...STRONG WINDS WEDNESDAY MORNING IN THE CAJON PASS AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. GUSTY WINDS AGAIN THURSDAY MORNING BUT NOT QUITE AS STRONG AS WEDNESDAY MORNING. THE STRONGEST WINDS THURSDAY MORNING WILL BE BELOW THE BANNING PASS. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-150615- /O.UPG.KSGX.HW.A.0003.150416T1100Z-150416T2100Z/ /O.NEW.KSGX.WI.Y.0013.150416T0600Z-150416T2100Z/ SAN DIEGO COUNTY VALLEYS- 1146 AM PDT TUE APR 14 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH THURSDAY MORNING. * TIMING...WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. * LOCATION...SAN DIEGO VALLEYS AND FOOTHILLS. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-057-065-150615- /O.NEW.KSGX.WI.Y.0013.150415T1000Z-150416T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN GORGONIO PASS NEAR BANNING- 1146 AM PDT TUE APR 14 2015 ...WIND ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 2 PM PDT THURSDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH AT TIMES WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...STRONGEST WINDS BELOW THE CAJON PASS...BELOW THE BANNING PASS...AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...STRONG WINDS WEDNESDAY MORNING IN THE CAJON PASS AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. GUSTY WINDS AGAIN THURSDAY MORNING BUT NOT QUITE AS STRONG AS WEDNESDAY MORNING. THE STRONGEST WINDS THURSDAY MORNING WILL BE BELOW THE BANNING PASS. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ056-058-150615- /O.NEW.KSGX.WI.Y.0013.150416T0600Z-150416T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1146 AM PDT TUE APR 14 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 2 PM PDT THURSDAY. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH THURSDAY MORNING. * TIMING...WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. * LOCATION...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND FOOTHILLS. I-10 THROUGH THE SAN GORGONIO PASS AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. * IMPACTS...SUDDEN WIND GUSTS WILL MAKE TRAVEL HAZARDOUS FOR VEHICLES. * OUTLOOK...WINDS WILL DECREASE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 13, 8:30 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 13, 8:30 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PDT MON APR 13 2015 .SYNOPSIS... A TROUGH OF LOW PRESSURE MOVING TOWARD THE WEST COAST TODAY AND INTO THE GREAT BASIN ON TUESDAY WILL BRING INCREASING WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS. THIS WILL ALSO DEEPEN THE MARINE LAYER AND BRING MODEST COOLING ACROSS THE REGION. THE TROUGH WILL DEVELOP INTO A SLOW-MOVING LOW PRESSURE AREA AS IT DROPS FARTHER SOUTH INTO NEW MEXICO BY FRIDAY...TURNING OUR WINDS OFFSHORE WEDNESDAY...AND SCOURING OUT THE MARINE LAYER. THIS WILL KEEP THE DESERTS COOLER...BUT BRING WARMING WEST OF THE MOUNTAINS WITH GUSTY NORTHEAST WINDS ALONG THE FOOTHILLS. GRADUAL COOLING WEST OF THE MOUNTAINS AND WARMER OVER THE DESERTS THIS WEEKEND AS WEAK ONSHORE FLOW RETURNS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... POSSIBLE STRONG OFFSHORE WIND GUSTS BELOW THE SAN BERNARDINO AND SANTA ANA MTS WEDNESDAY AND THURSDAY.... THE MARINE STRATUS WAS MUCH MORE EXTENSIVE THIS MORNING ALONG THE COASTAL STRIP AND OVER THE COASTAL WATERS. ONE OF THE REASONS WAS LIKELY THE STRONGER 8 DEGREE C INVERSION INDICATED ON THE 12Z MIRAMAR SOUNDING BASED NEAR 1100 FT. WINDS WERE GENERALLY LIGHT... WITH NEUTRAL SFC PRESSURE GRADIENTS FROM SAN TO NV AND 4 MBS ONSHORE TO THE LOWER DESERTS AT 8 AM PDT. THE MARINE CLOUDS WILL CLEAR THIS MORNING LEAVING FAIR SKIES. IT WILL BE SLIGHTLY WARMER AS WELL UNDER A WEAK HIGH PRESSURE RIDGE. THE MARINE CLOUDS AND LOCAL FOG WILL RETURN OVERNIGHT AND SPREAD FARTHER INTO THE VALLEYS. SLIGHTLY COOLER ON TUESDAY. A LOW PRESSURE TROUGH IS APPROACHING THE NOCAL COAST TODAY..AND WILL SWING INLAND OVER NV ON TUE. THE TROUGH WILL LOWER SFC PRESSURE OVER THE GREAT BASIN AND RESULT IN INCREASING WESTERLY WINDS ACROSS CA. THE WINDS WILL BECOME GUSTY OVER NORTHERN PORTIONS OF THE CWA THIS AFTERNOON...THEN SPREAD SOUTH ACROSS THE MTS/DESERTS THIS EVENING THROUGH TUE. THE WINDS MAY APPROACH ADVISORY STRENGTH IN A FEW WIND PRONE AREAS THIS EVENING AND AGAIN LATE TUE BEFORE TURNING NORTHERLY TUE NIGHT/WED. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE FUTURE DEVELOPMENT OF THE TROUGH AS IT DIGS SOUTH LATER IN THE WEEK...BUT THE SLOWER SOLUTION ADVERTISED BY THE ECMWF MODEL IS FAVORED. THIS SCENARIO WOULD KEEP THE STRONGER OFFSHORE WINDS MAINLY NORTH OF SAN DIEGO COUNTY...WITH THE BETTER SFC AND UPPER-LEVEL SUPPORT. LATEST GUIDANCE SUGGESTS A HIGH WIND POTENTIAL BELOW THE CAJON AND MORONGO PASSES WED/THU MORNINGS. HOPEFULLY THE 12Z MODEL RUNS WILL BUILD CONFIDENCE IN THE WIND POTENTIAL. IN ANY CASE...THE OFFSHORE WILL MEAN SUNNY AND WARMER DAYS WEST OF THE MTS WITH VERY LOW RH. AS THE LOW DRIFTS EAST OVER THE WEEKEND...A WEAKNESS IN THE HEIGHT FIELD LINGERS ALONG THE WEST COAST...EVENTUALLY DEVELOPING INTO ANOTHER AREA OF LOW PRESSURE. THE LATEST EC/GFS MODEL SOLUTIONS ARE ACTUALLY CLOSER WITH THIS DEVELOPING WEAK SYSTEM THAN WITH THE DEVELOPING CUT-OFF DURING THE MIDDLE OF THE WEEK. SO LOOK FOR SOME COOLING W OF THE MTS AND WARMING OVER THE DESERTS THIS UPCOMING WEEKEND. STILL NO RAIN IN SIGHT AND SKIES WILL BE FAIR EXCEPT FOR PERIODS OF NIGHT AND MORNING MARINE CLOUDS AND LOCAL FOG. && .AVIATION... 131515Z...COAST/VALLEYS...SCT/BKN LOW CLOUDS WITH BASES 1100-1500 FT MSL AND TOPS 2000 FT MSL WILL ERODE TO THE COAST BETWEEN 13/1600Z-1700Z. MOSTLY CLEAR CONDITIONS THIS AFTERNOON WITH LOW CLOUDS...SLIGHTLY DEEPER THAN THIS MORNING PUSHING INLAND 10 TO 15 SM AFT 14/0700Z TONIGHT. KONT MAY BE AFFECTED BY THIS STRATUS LAYER BETWEEN 14/0900Z-1200Z. VIS GENERALLY P6SM...THOUGH COULD LOWER TO 3-5SM WHERE THE CLOUDS INTERSECT TERRAIN ON THE COASTAL SLOPES. MTS/DESERTS...TYPICAL LIGHT DIURNAL WINDS WITH SKC CONDS. && .MARINE... 830 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...JT
Nearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.